MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATOR, INTENSIVE CARE
Medical Device Problem Codes Gas Output Problem (1266); Failure to Run on Battery (1466); Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ufr was the only information for this case; the hospital did not involve the local dräger s&s organization into any follow-up measures.The contact person named in the ufr could not provide further information.Dräger derives the following: a shut-down during use can be related to several triggering conditions; a causal connection to (temporary) loss of energy would be plausible.There are however 3 aspects in the report which would point to a specific scenario - the battery-related alarm, the aspect that only the battery had to be replaced to put back the device into fully operable state and the detail that the issue occurred one hour after start of the ventilation episode.It is seen likely that the observed shut-down was a reboot only and that it was triggered by a completely worn internal battery.Under consideration that this postulation is correct, the event can be explained as follows: 1.A reboot is the specified behavior to overcome errors/interrupts in the processing of sw routines that cannot be rectified by other measures.The device will briefly power off and back on, the user is alerted to the reboot by a corresponding alarm, and the airway system will be opened to ambient to allow spontaneous breathing.After a typical sequence of 12 seconds, the device will resume operation with previous settings if the reboot was successful.For the particular case, it can be concluded that the error condition was not persistent since it was reported that ventilation was resumed.2.The primary energy source the device runs on is mains supply.To cover short periods of mains power losses or to enable a patient transport, the device is equipped with an internal battery.Since the internal battery serves as an important fail safe mechanism, the device software performs a battery test procedure in the background in regular intervals to calculate the battery status and the runtime forecast.In particular, the device software switches off the mains supply for 500ms to measure the trends for voltage and current in battery operation.With an outdated or depleted battery, the voltage drop may that significant within this short period that running sw processes become interrupted.This will then trigger a reboot of the entire device to set all sw processes back to a controlled state.The first battery test instance during a running ventilation episode is started after one hour of use 3.The internal battery is subject to wear and tear and shall thus be inspected regularly; the recommended exchange interval is two years.The particular device was manufactured in 10/2020; the internal battery was most likely still the one installed at the time of manufacture.Following from the aforementioned, dräger postulates that the reported event did not occur in single-fault condition.One contributing factor was lack of preventive maintenance, the other was use error in terms of failure to follow the instructions of the manufacturer.Aging of the battery is no sudden occurring event but a foregoing process.Before the battery reaches a state that leads to a reboot due to a failed shut-off test, the device posts over a certain period a high-priority alarm after the pre-use check indicating that the battery is worn requiring replacement.The device can only be put into operation after the user acknowledged the alarm.The entries in the log file would confirm that the user had acknowledged the alarm already repeatedly during the weeks before the event.The log file was not made available to dräger, unfortunately, but it is seen likely that the entries therein were used by the hospital's biomedical department for the diagnosis.
 
Event or Problem Description
Dräger received an ufr in which it was stated that the device alarmed approx.1 hour after start of a ventilation episode for "internal battery missing" and performed a shut-down.As per report, the device was replaced in a controlled maneuver with no consequences for the patient.It was further stated that the device is back in use after replacement of the internal battery.

Brand Name
SAVINA 300
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key24091608
Report Number9611500-2026-00014
Device Sequence Number16017151
Product Code CBK
UDI-Device Identifier04048675251422
UDI-Public(01)04048675251422(11)200925(17)230108(93)8417800-42
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown